| Model Number |
8888135241 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Unraveled Material (1664)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/19/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, intraoperatively, it was found that the guidewire was loose or spread out and could not be removed from the needle hole.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.Alcohol was the cleaning agent that was used on the device.The catheter was not repaired.There was no leak.Tego was not utilized.The insertion site was not treated prior to product placement.There was no excessive force used on the device.The guidewire provided with the kit was the one being used.A post-procedure x-ray was not done.There was approximately 5 ml of blood loss, and blood transfusion was not required due to the event.As a remedial action, the guidewire was removed and replaced together with the needle.When removed, the guidewire was still intact but spread out.There was no reported patient outcome.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that one guidewire, with the returned guidewire being stuck in the puncture needle.There proved to be resistance when trying to remove the guidewire from the puncture needle.Upon removal of the guidewire, a mandril was used to push out the biological obstruction found in the needle, which appeared to be dried blood.It was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that one guidewire, with the returned guidewire being stuck in the puncture needle.Once removed, a solid substance, with an adhesive like appearance, was spotted and was suspected to be the reason behind the blockage.It was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.